Alert archive / Illinois / Flash Flood Warnings in 2000
Flash Flood Warning 8, NWS Chicago, IL
NWS Chicago, IL issued this flash flood warning at Jul 10, 2000, 7:00 AM CDT for 5 counties in Illinois. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 10, 2000, 7:00 AM CDT (12:00 UTC)
- Expired
- Jul 10, 2000, 8:00 AM CDT
- In force
- 60 min
- Issued by
- NWS Chicago, IL
- Area
- Whole counties
Counties DeKalb County, IL, Grundy County, IL, Kendall County, IL, Lee County, IL, Will County, IL
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 0.0 hours before the alert went out and 160 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1291 J/kg
- Mixed-layer CIN
- -52 J/kg
- Mixed-layer LCL
- 1321 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 122 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 2.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS53 KLOT 101205 FFWLOT ILC037-063-093-103-197-101700- BULLETIN - EAS ACTIVATION REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE CHICAGO IL 700 AM CDT MON JUL 10 2000 THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A * FLASH FLOOD WARNING FOR DE KALB COUNTY IN NORTH CENTRAL ILLINOIS LEE COUNTY IN NORTH CENTRAL ILLINOIS GRUNDY COUNTY IN NORTHEAST ILLINOIS KENDALL COUNTY IN NORTHEAST ILLINOIS WILL COUNTY IN NORTHEAST ILLINOIS * UNTIL NOON CDT. * AT 650 AM CDT(650 AM EST) THE PUBLIC REPORTED FLOODING AT MORRIS IN GRUNDY COUNTY WITH RAINFALL MEASURED TO 4 AND A HALF INCHES. THIS CONFIRMS DOPPLER RADAR ESTIMATES OF 4 TO 6 INCHES STEMMING FROM DIXON IN NORTHWEST LEE COUNTY IN ILLINOIS THROUGH REMINGTON COUNTY IN SOUTHEAST JASPER COUNTY IN INDIANA. ANOTHER 4 TO 5 INCH MAXIMA EXISTS FROM NORTHERN FORD COUNTY IN ILLINOIS THROUGH ATKINSON IN BENTON COUNTY INDIANA. WITH THIS MUCH RAINFALL...STANDING WATERS ON ROADWAYS AND ENGORGED CREEKS ARE NOT LIKELY TO RECEDE UNTIL NOON. THUS THE FLOOD WARNINGS ISSUED UNTIL 800 AM THIS MORNING HAVE BEEN REISSUED TO EXTEND FLOOD CONDITIONS THROUGH NOON. * SOME LOCATIONS AFFECTED INCLUDE DIXON... FRANKLIN GROVE... PAW PAW... SANDWICH... NEWARK... MORRIS... COAL CITY... CHANNAHON... ELWOOD... WILMINGTON... SYMERTON... A FLOOD WARNING MEANS THAT FLOODING IS OCCURRING OR IS IMMINENT. MOST FLASH FLOOD DsEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS BRIDGES...DIPS...OR OTHER LOW SPOTS IF WATER COVERS THE ROADWAY. NEVER TRY TO CROSS A FLOWING STREAM...EVEN A SMALL ONE...ON FOOT. MOVE UP TO HIGHER GROUND. BRUMER NNNN
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this flash flood warning went out at Jul 10, 2:35 AM CDT, 4 hours 25 minutes earlier.
Area forecast discussion, Jul 10, 2:35 AM CDT, 4 hours 25 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CHICAGO IL 235 AM CDT MON JUL 10 2000 PRESENT SCENARIO INVOLVES FLOODING AND POSSIBLE SEVERE WX THIS MORNING ACROSS NRN IL/NW IN. SEVERAL FLOOD WARNINGS OUT AND MORE LIKELY TO FOLLOW AS DERECHO LOOKING BOW IN NERN IA IMPENDING ACROSS NRN IL BFR DAWN. THIS ADDING MORE FLOODING AND RISK OF HIGH WINDS. WOULD THINK LINE OF STORMS IN ECNTL IL FROM OLD OUTFLOW FROM YESTERDAY MORNING. DEWPOINT DISCONTINUITY AT SFC CAN SUPPORT THIS BOUNDARY. HOWEVER NEW DEVELOPMENT FROM THIS LINE BACK TO DBQ FAVORS ETA MODEL 700 MB HIGH DEWPOINT AXIS. FOLLOWING ETA THIS MORNING WOULD PINPOINT BOW ECHO IN ERN IA ASSOCIATED WITH SHORT WAVE AT SAME LOCATION TO DRIVE EASTSOUTHEAST ACROSS NRN IL TO NWRN INDIANA BY DAYBREAK. SECONDARY WAVE NOW IN ERN NEBRASKA TO FOLLOW ON ITS HEALS DURING THE DAY...SO HEAVY RAIN AND HIGH WINDS NOT LIMITED TO THE MORNING HOURS AND WILL CONTINUE RISK OF TSTMS INTO THE EVENING HOURS. EVEN CONTINUE THROUGH TNGT FOR SRN CWA. ETA SHOWS FRONT...NOW MEANDERING ACROSS SRN OR CNTL WISCONSIN...TO DROP THRU NRN IL/NWRN IN SOMETIME LATE THIS AFTN INTO ERY EVENING. SFC HIGH BUILDING DOWN OUT OF CANADA TONIGHT HELPING TO STABILIZE ...COOL...AND DRY THE AREA LATE TONIGHT AND TUESDAY. SFC HIGH SHIFTS OFF TO THE EAST TUES NIGHT. WAVE DRIVING SEWD DOWN UPPER FLOW REFLECTED BY SFC LO ALONG OLD FRONTAL BOUNDARY IN CENTRAL IL. OVERRUNNING MSTR RETURNING THREAT OF RAIN TO NRN IL/NWRN IN ON WED WITH HIGH PRESSURE BUILDING INTO NRN IL ONCE AGAIN WED NIGHT AND THURSDAY. FAN AND FWC TEMPS NRLY IDENTICAL. WILL CONTINUE TO FOLLOW. .CHI...FFW OGLE...LEE...DE KALB...LA SALLE...LIVINGSTON... FORD...IROQUOIS COUNTIES IN ILLINOIS AND NEWTON...JASPER... AND BENTON COUNTIES IN INDIANA TIL 600 AM. WW#563 TIL 8AM FOR NRN IL. BRUMER
In the hours before
Special weather statement, Jul 10, 4:35 AM CDT, 2 hours 25 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101100- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 432 AM CDT/EST MON JUL 10 2000 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF NORTHERN ILLINOIS THROUGH 800 AM THIS MORNING... ...FLASH FLOOD WARNINGS POSTED FOR PORTIONS OF NORTHERN ILLINOIS AND NORTHWEST INDIANA UNTIL 600 AM... MORE THUNDERSTORMS ARE ROLLING SOUTHEAST THROUGH LA SALLE...LIVINGSTON ...FORD...AND IROQUOIS COUNTIES IN ILLINOIS AND NEWTON...JASPER...AND BENTON COUNTIES IN INDIANA WHERE A FLASH FLOOD WARNING REMAINS IN EFFECT. THE SAME IS TRUE FOR OGLE...LEE...AND DE KALB COUNTIES IN ILLINOIS. ALREADY UP TO 4 INCHES OF RAIN HAS FALLEN OVER PARTS OF SOME OF THESE COUNTIES. PROSPECTS FOR ANOTHER COUPLE INCHES EXISTS WITH THESE NEW LINES OF STORMS. THE LINE IN NORTH CENTRAL ILLINOIS IS PART OF A POSSIBLY SEVERE BAND OF STORMS IMPENDING UPON NORTHERN PORTIONS OF NORTHEAST ILLINOIS SUCH AS MCHENRY...LAKE...KANE...DU PAGE...AND COOK COUNTIES. THE MORE SEVERE LOOKING PORTION ROLLED THROUGH ROCKFORD BUT ONLY PRODUCED 35 TO 40 MPH WINDS. HOWEVER HEAVY RAINS FROM THIS LINE OF STORMS COULD SET THE REST OF NORTHERN ILLINOIS AND NORTHWEST INDIANA FOR FLOODING LATER THIS MORNING. A NEW AREA OF STORMS HAS SPRUNG UP IN EASTERN IOWA AND WILL SPREAD INTO NORTHWEST ILLINOIS BY DAYBREAK. IF THESE NEWER STORMS MAINTAIN THEIR STRENGTH...ANOTHER COUPLE INCHES IS IN STORE FOR NORTHERN ILLINOIS AND NORTHWEST INDIANA. COMMUNITIES SHOULD BE ALERT FOR STRONG WINDS AND HEAVY RAIN WITH THE STORMS THIS MORNING. FLOODING IS LIKELY TO BE THE BIGGEST PROBLEM. MOTORISTS SHOULD AVOID DRIVING ACROSS FLOODED ROADWAYS AND BE PREPARED TO TAKE ALTERNATE ROUTES. BRUMER
Special weather statement, Jul 10, 5:38 AM CDT, 1 hour 22 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101135- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 535 AM CDT/EST MON JUL 10 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF NORTHERN ILLINOIS... THE SEVERE THUNDERSTORM WATCH IS CANCELLED FOR WINNEBAGO...OGLE ...BOONE...AND MCHENRY COUNTIES. THE LINE OF STRONG STORMS HAS MOVED OUT OF THE AREA AND NO LONGER POSES A THREAT TO THOSE COUNTIES. RAIN WILL CONTINUE FOR THE NEXT FEW HOURS. NEW STORMS MOVING OUT OF IOWA APPEAR TO BE HEADED SOUTH OF THESE AREAS. BRUMER
Special weather statement, Jul 10, 5:50 AM CDT, 1 hour 10 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101150- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 550 AM CDT/EST MON JUL 10 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR PORTIONS OF NORTHEAST ILLINOIS... THE SEVERE THUNDERSTORM WATCH IS CANCELLED FOR LEE...DE KALB...KANE ...DU PAGE...AND LAKE COUNTIES IN ILLINOIS. THE LINE OF STRONG STORMS HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SEVERE WEATHER THREAT. RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS. NEW STORMS MOVING OUT OF IOWA SHOULD MOVE SOUTH OF THESE AREAS. BRUMER
Special weather statement, Jul 10, 6:00 AM CDT, 1 hour before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101700- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO IL 600 AM CDT/EST MON JUL 10 2000 FOR NORTH CENTRAL AND NORTHEAST ILLINOIS AND NORTHWEST INDIANA... THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS TODAY AND TONIGHT. SEVERAL DISTURBANCES ARE EXPECTED TO MOVE FROM THE WEST TODAY. THESE WAVES WILL GENERATE THUNDERSTORMS ACROSS IOWA THAT WILL CONTINUE TO DRIFT EAST SOUTHEAST INTO NORTHERN ILLINOIS AND NORTHWEST INDIANA. HEAVY RAINS WILL STILL BE A PROBLEM AS WELL. FLOODING SHOULD RECEDE LATER THIS MORNING BUT COULD AGAIN ARISE WITH ANOTHER BOUT OF STORMS THIS AFTERNOON AND EVENING. A COLD FRONT WILL PUSH SLOWLY DOWN FROM THE NORTH THIS AFTERNOON INTO THE EVENING HOURS...HELPING TO DRY AND STABILIZE THE AREA. A RISK OF THUNDERSTORMS WILL CONTINUE WELL INTO TONIGHT FOR THE SOUTHERN TIER OF THE AREA. BRUMER
Special weather statement, Jul 10, 6:24 AM CDT, 36 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101225- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 625 AM CDT/EST MON JUL 10 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR COOK...KENDALL...AND WILL COUNTIES IN ILLINOIS... THE SEVERE THUNDERSTORM WATCH IS CANCELLED FOR COOK...KENDALL...AND WILL COUNTIES IN ILLINOIS. THE LINE OF STRONG STORMS HAS MOVED OUT OF THE AREA AND NO LONGER POSES A SEVERE WEATHER THREAT. RAIN WILL CONTINUE FOR THE NEXT SEVERAL HOURS. A THUNDERSTORM IS ALSO POSSIBLE. BRUMER
Special weather statement, Jul 10, 6:39 AM CDT, 21 minutes before
ILZ003>006-008-010>014-019>023-032>033-039-INZ001>002-010>011-019- 101240- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHICAGO IL 640 AM CDT/EST MON JUL 10 2000 ...SEVERE THUNDERSTORM WATCH CANCELLED FOR LA SALLE...GRUNDY...AND KANKAKEE COUNTIES IN ILLINOIS... THE SEVERE THUNDERSTORM WATCH IS CANCELLED FOR LA SALLE...GRUNDY... AND KANKAKEE COUNTIES IN ILLINOIS. THE LINE OF STRONG STORMS HAS WEAKENED AND NO LONGER POSES A THREAT OF SEVERE WEATHER. THIS TERMINATES THE ENTIRE SEVERE THUNDERSTORM WATCH FOR NORTHERN ILLINOIS. RAIN HOWEVER WILL CONTINUE FOR THE NEXT SEVERAL HOURS AND WILL CONTINUE TO CAUSE FLOODING OR IMPEDE RECEDING FLOOD WATERS THIS MORNING. BRUMER
The office that day
Everything else NWS Chicago, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 9, 11:58 PM CDT | Flash Flood Warning | LOT | Ford, Iroquois, LaSalle, Livingston | 6 hr |
| Jul 10, 1:50 AM CDT | Flash Flood Warning | LOT | DeKalb, Lee, Ogle | 4 hr |
| Jul 10, 3:12 AM CDT | Flash Flood Warning | LOT | Kankakee | 4 hr |
| Jul 10, 3:33 AM CDT | Severe Thunderstorm Warning | LOT | Winnebago | 57 min |
| Jul 10, 4:55 AM CDT | Flash Flood Warning | LOT | Grundy, Kendall, Will | 3 hr |
| Jul 10, 6:14 AM CDT | Flash Flood Warning | LOT | Ford, Iroquois, Kankakee, LaSalle, Livingston | 3 hr |
Nearby
Flash Flood Warnings in Illinois, 2000Every flash flood warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.